Alert archive / Georgia / Frost Advisories in 2017
Frost Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Oct 29, 2017, 1:40 PM CDT for 5 counties in Alabama; 26 counties in Georgia; 16 counties in Florida. It took effect at Oct 30, 2017, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 1:40 PM CDT (18:40 UTC)
- In effect from
- Oct 30, 2017, 3:00 AM CDT
- Expired
- Oct 30, 2017, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -370 m²/s²
- 0-3 km storm-relative helicity
- -292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395 WWUS72 KTAE 291840 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 240 PM EDT Sun Oct 29 2017 ...FIRST FROST OF THE SEASON EXPECTED TONIGHT... ...Low temperatures Monday morning will reach the mid 30s, away from the cities and beaches. While the air temperature will remain just above freezing, temperatures at ground level may reach the freezing point, allowing a brief period of frost to form. Where this occurs will depend on local effects. For instance, heavily wooded areas are less likely to get frost than open fields in low-lying areas. ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131- 142>148-155>161-301300- /O.NEW.KTAE.FR.Y.0002.171030T0800Z-171030T1300Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty- Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift- Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien- Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 240 PM EDT Sun Oct 29 2017 /140 PM CDT Sun Oct 29 2017/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... The National Weather Service in Tallahassee has issued a Frost Advisory, which is in effect from 4 AM EDT /3 AM CDT/ to 9 AM EDT /8 AM CDT/ Monday. * TEMPERATURE...Lows in the mid 30s early Monday morning. * IMPACTS...Patchy frost will form in exposed locations away from the beaches and cities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ FOURNIER
1 follow-up statement
125 WWUS72 KTAE 300104 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 904 PM EDT Sun Oct 29 2017 ...FIRST FROST OF THE SEASON EXPECTED TONIGHT... .Low temperatures Monday morning will reach the mid 30s, away from the cities and beaches. While the air temperature will remain just above freezing, temperatures at ground level may reach the freezing point, allowing a brief period of frost to form. Where this occurs will depend on local effects. For instance, heavily wooded areas are less likely to get frost than open fields in low- lying areas. ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131- 142>148-155>161-301300- /O.CON.KTAE.FR.Y.0002.171030T0800Z-171030T1300Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty- Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift- Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien- Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, Hardin Heights, Bradfordville, Capitola, Chaires, Chaires Crossroads, Killearn Estates, Killearn Lakes, Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, Jonesboro, Old Town, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 904 PM EDT Sun Oct 29 2017 /804 PM CDT Sun Oct 29 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... * TEMPERATURE...Lows in the mid 30s early Monday morning. * IMPACTS...Patchy frost will form in exposed locations away from the beaches and cities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Oct 29, 10:07 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 29, 10:07 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1107 AM EDT Sun Oct 29 2017
.NEAR TERM [Through Today]...
The 7 am surface analysis showed a strong cold front from
Jacksonville, FL, through Tampa, and extending into the southern
Gulf of Mexico. Judging from the position of the upper trough axis,
which was nearing Tallahassee, the peak of the current cold blast
will occur shortly across our forecast area. Despite sunny skies,
temperatures will only reach the mid to upper 50s across most of
our region this afternoon, which would be cool even by our
wintertime standards.
&&
.PREV DISCUSSION [640 AM EDT]...
.SHORT TERM [Tonight Through Tuesday]...
The eastern CONUS shortwave, a part of the larger full CONUS
trough, will lift out of the Southeast overnight with a more zonal
upper-level regime taking over locally. At the surface, ridging
will prevail with the center over the Tri-State region through
Tuesday. With light to calm winds expected tonight, lows will fall
into the middle 30s across inland areas. These conditions will
favor patchy frost development away from the coast. As cool
temperatures aloft depart, and heights across the Southeast rise,
temperatures both day and night will gradually moderate. Still,
expect both afternoon and overnight temperatures to remain below
seasonal averages through Tuesday night.
.LONG TERM [Tuesday Night Through Sunday]...
The zonal pattern aloft, with weak shortwaves passing overhead
will continue through the period. It won't be until late in the
week that deep layer moisture will be added to the mix and could
result in a few showers. However, PoPs remain at or below 20% to
finish the week. Expect highs and lows to be slightly above
average through the weekend, with upper 70s to low 80s during the
day and upper 50s at night.
.AVIATION [Through 12Z Monday]...
Expect VFR conditions. Gusty northwesterly winds are expected
through the day. Sustained winds will range from 15 to 20 kts,
with occasional gusts as high as 25 kts through this evening.
.MARINE...
Advisory conditions will continue into early Monday morning,
subsiding below Cautionary levels by sunrise on Monday.
Thereafter, relatively light winds and low seas are expected to
prevail through the week.
.FIRE WEATHER...
High dispersions are expected today as transport winds will remain
strong. Surface winds will prevail from the northwest at speeds
generally between 15 and 20 mph with occasional higher gusts. Though
RHs will be in the 30s today, they will remain above critical
thresholds, thus precluding any red flag conditions.
Monday, RHs are expected to reach critical levels across much of the
region. However, winds are expected to remain weak, precluding red
flag conditions once again.
.HYDROLOGY...
With little to no rain expected over the next week or so, there
are no hydrology concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 59 36 68 40 75 / 0 0 0 0 0
Panama City 60 44 68 52 74 / 0 0 0 0 0
Dothan 56 35 67 43 73 / 0 0 0 0 0
Albany 56 36 66 43 74 / 0 0 0 0 0
Valdosta 58 36 67 42 74 / 0 0 0 0 0
Cross City 62 35 69 39 75 / 0 0 0 0 0
Apalachicola 62 44 67 50 73 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Pullin
MARINE...Harrigan
FIRE WEATHER...Pullin
HYDROLOGY...HarriganThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:34 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 25 hr |
Nearby
Frost Advisories in Georgia, 2017Frost Advisories in Florida, 2017Frost Advisories in Alabama, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.